Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨

Coming off prozac

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
Just wondered if any of you have & how you have felt afterwards.
I took my last one yesterday after following the doctors orders on how to come off them eg one every other day ect.

Comments

  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    What happened with me is that I started to feel a lot better so I kept forgetting to take them, I was prolly only taking them four times a week. I didnt have any withdrawal symptoms that I can think of, I might have felt a bit more tired than normal but that could just as easily have been because I was knackered:)

    Everyones different, but I had no problems at all. I wouldnt have thought you would, especially as I remember you starting them:)
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    aarrgghh.

    remember nightmare on elm street?

    like that but worse.

    whatever you do, DON'T just quit. taper down. half your dosage one week, then again, as low as it will go, then take them every other day, then every 3 days.

    be prepared to feel really strange for a while. that's normal. you might get some really odd symptoms (like the brain zap. you'll know what that is if you've had it.) but it'll pass. don't feel like you have to go back on the pills to make it go away, it'll go away on it's own.

    i was fine again after about 2 weeks.

    of course, there are loads of people who quit cold turkey without any symptoms at all. bastards.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    .
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    as soon as i came off them i became really suicidal and ill

    my doctor upped my dosage and put me back on them within three weeks

    i think its different for everyone, atm im scared of coming off them again
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    be prepared to feel really strange for a while. that's normal. you might get some really odd symptoms (like the brain zap. you'll know what that is if you've had it.) but it'll pass. don't feel like you have to go back on the pills to make it go away, it'll go away on it's own.

    Ahh, I'm glad I never took mine now.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Originally posted by girl with sharp teeth
    coming off prozac i didn't have any problems at all...i just took them less and less frequently.

    on the other hand, seroxat was very hard.
    what was coming off seroxat like then? thats what my husband is on, and doesnt want to be on it for ever. I know its supposed to be hard to come off, but what should he expect, and how long do symptoms last do u know?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Originally posted by rainbow brite
    what was coming off seroxat like then?

    hell on toast.

    brain zaps, dizziness, drowsiness, nausea, horrid nightmares, night sweats...

    good news: it only lasts about a week.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    .
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    My boyfriend was on seroxat and one day he just stopped taking them. Big mistake, I would not advise it. Not only was he seating and shaking for days, he was also the worst person in the whole world to be around. He was so angry all the time because he felt so bad!

    He had nightmares and other awful side effects.

    You aren't supposed to just "stop" taking any anti depressants. It is extremely dangerous, and you can actually feel more suicidal just coming off such drugs than before you were on them!
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Come off as slowly as you can - it won't do you any harm, whereas coming off quickly will.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Originally posted by BumbleBee

    You aren't supposed to just "stop" taking any anti depressants. It is extremely dangerous, and you can actually feel more suicidal just coming off such drugs than before you were on them!

    thats exactly how i felt :nervous:

    was horrible i felt so low and all i wanted was a pill to make me happy
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Just to let you know that i did do it gradually as told by the doc...had to do this

    Miss one every 3 days for 10 days
    Miss one every 2nd day for 10 days
    Take one every 3rd day for 10 days & then you are off.

    So far i feel ok. I know what i felt like when i came off Cipramil a few years ago, so i know what to expect & that was just a case of stopping!
Sign In or Register to comment.